Norgesic Tablet

Norgesic Tablet

paracetamol + orphenadrine

Manufacturer:

iNova

Distributor:

Zuellig Pharma
Full Prescribing Info
Contents
Orphenadrine citrate, paracetamol.
Description
Each tablet contains orphenadrine citrate 35 mg and paracetamol 450 mg.
Action
Orphenadrine is a skeletal muscle relaxant. Paracetamol is an analgesic and antipyretic.
Indications/Uses
Tension headache, occipital headaches associated with spasm of skeletal muscles in the region of the head and neck. Acute and traumatic conditions of the limbs and trunk: Sprains, strains, whiplash injuries, acute torticollis and prolapsed intervertebral disc.
Dosage/Direction for Use
2 tablets 3 times daily.
Overdosage
Symptoms: Symptoms of orphenadrine overdosage are excitement, confusion and delirium leading to coma. Convulsions and tachycardia with dilated pupils and urinary retention may occur.
Paracetamol overdosage may cause acute liver damage but symptoms may not appear for up to several days after ingestion.
Treatment: Gastric lavage should be carried out immediately, regardless of the estimated ingested dose. Convulsions and delirium respond to relatively large doses of diazepam, preferably by mouth. Adequate hydration of the patient is important. It is recommended that the patient be referred to a hospital where early and regular monitoring of plasma paracetamol levels can be carried out. If instituted sufficiently early, treatment with N-acetylcysteine, l-methionine or l-cysteamine will minimise liver damage.
Contraindications
Orphenadrine shows some anticholinergic activity and should not be used in patients with glaucoma, prostatic hypertrophy or obstruction at the bladder neck or myasthenia gravis.
Special Precautions
Orphenadrine citrate should be used with caution in patients with tachycardia, cardiac decompensation, coronary insufficiency, cardiac arrhythmias.
Safety of continuous long-term therapy with orphenadrine has not been established. Therefore, if orphenadrine is prescribed for prolonged use, periodic monitoring of blood, urine and liver function is recommended.
Effects on the Ability to Drive or Operate Machinery: Orphenadrine may impair the ability of the patient to engage in potentially hazardous activities eg, operating machinery or driving a motor vehicle; ambulatory patients should therefore be cautioned accordingly.
Use in pregnancy: Safe use in pregnancy has not been established, therefore, Norgesic should not be used in pregnant women or those likely to become pregnant unless the expected benefits outweigh the potential risks.
Side Effects
Side effects rarely occur at the recommended dosage. Those encountered are associated with anticholinergic activity and may include nausea, dry mouth, blurring of vision. Rarely, rash or drowsiness may occur. These symptoms disappear rapidly with a reduction in dosage or cessation of medication. No toxic effects have been observed.
Drug Interactions
The effects of antimuscarinic agents eg, orphenadrine may be enhanced by other drugs with antimuscarinic properties eg, amantadine, some antihistamines, butyrophenones and phenothiazines, and tricyclic antidepressants. The reduction in gastric motility caused by antimuscarinic agents may affect the absorption of other drugs.
Storage
Store below 30°C.
Shelf-Life: 4 years.
MIMS Class
ATC Classification
M03BC51 - orphenadrine, combinations ; Belongs to the class of ethers. Used as centrally-acting muscle relaxants.
Presentation/Packing
Tab (white, scored, marked N/C) (blister pack) 600's.
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $139 a year.
Sign up for free
Already a member? Sign in